Alert archive / Nevada / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 3, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 4, 2012, 3:43 PM PDT for Humboldt County, Nevada. It was in force for 7 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2012, 3:43 PM PDT (22:43 UTC)
- Expired
- Jun 4, 2012, 3:50 PM PDT
- In force
- 7 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Humboldt County, NV
The radar
The Elko radar (KLRX), 201 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.7 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
492 WUUS55 KLKN 042243 SVRLKN NVC013-042315- /O.NEW.KLKN.SV.W.0003.120604T2243Z-120604T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 343 PM PDT MON JUN 4 2012 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL HUMBOLDT COUNTY IN NORTHWEST NEVADA... THIS INCLUDES THE CITY OF DENIO... * UNTIL 415 PM PDT * AT 338 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR DENIO...AND MOVING NORTH AT 55 MPH. && LAT...LON 4200 11850 4185 11858 4185 11869 4200 11876 TIME...MOT...LOC 2243Z 180DEG 48KT 4199 11863 $$ 86
1 follow-up statement
679 WWUS55 KLKN 042250 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 350 PM PDT MON JUN 4 2012 NVC013-042300- /O.CAN.KLKN.SV.W.0003.000000T0000Z-120604T2315Z/ HUMBOLDT NV- 350 PM PDT MON JUN 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HUMBOLDT COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND IS NO LONGER A THREAT TO DENIO. && LAT...LON 4200 11850 4185 11858 4185 11869 4200 11876 TIME...MOT...LOC 2250Z 180DEG 48KT 4208 11863 $$ 86
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:11 PM PDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 4, 2:11 PM PDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 211 PM PDT MON JUN 4 2012 .SYNOPSIS...A STRONG PACIFIC COLD FRONT WILL PRODUCE GUSTY WINDS...BLOWING DUST...AND THUNDERSTORMS TO THE GREAT BASIN THIS EVENING. MUCH COLDER AIR ON TAP FOR TUESDAY BEHIND THE COLD FRONT WITH ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NEVADA. WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ON TUESDAY NIGHT. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. ANOTHER HOT DAY ACROSS MOST OF THE REGION WITH HIGHS NEAR RECORD LEVELS AS WARM SOUTHERLY FLOW PUSHES ACROSS NEVADA. CURRENT SATELLITE SHOWS INCREASING CLOUDS OVER HUMBOLDT COUNTY WITH CUMULUS DEVELOPING OUT AHEAD OF THE COLD FRONT WITH CLEAR SKIES FROM SOUTHERN THROUGH EASTERN NEVADA. ALL MODELS INDICATED CONVECTION LATE THIS AFTERNOON INTO THIS EVENING WITH A SLIGHT CHANCE OF A STRONG OR EVEN SEVERE THUNDERSTORM IN NORTHERN HUMBOLDT AND EXTREME NE ELKO COUNTY. LI'S ARE -2 WITH VERY DRY LOW LEVELS WITH INVERTED V TYPE SOUNDINGS. THE MAIN THREAT WILL BE SOME ISOLATED CONVECTIVE WIND GUSTS EXCEEDING 50 KTS. OTHERWISE VERY TIGHT PRESSURE GRADIENT AND STRONG MIXING IS LEADING TO ADVISORY LEVELS WINDS WITH MOST AREAS REPORTING GUSTS FROM 40 TO 50 MPH. EXPECT THE WINDS TO STAY VERY GUSTY UNTIL NEAR MIDNIGHT AND THEN THEY WILL TAPER OFF AS MIXING DECREASES AND COLD FRONT PUSHES INTO EASTERN NEVADA. PORTIONS OF EASTERN NEVADA WILL CONTINUE TO SEE GUSTY WINDS THROUGH EARLY MORNING UNTIL THE COLD FRONT PASSES THROUGH NEAR 12Z. AS THE COLD FRONT PUSHES THROUGH TONIGHT EXPECT AN INCREASE IN POST FRONTAL SHOWERS WITH MEASURABLE RAIN IN MOST AREAS NORTH OF HIGHWAY 50 ON TUESDAY. IT WILL BE BREEZY ON WEDNESDAY ESPECIALLY IN WHITE PINE AND NORTHERN NYE COUNTIES WITH GUSTS NEAR 30 TO 35 MPH. SNOW LEVELS WILL BEGIN TO DROP TUESDAY WITH HIGHER ELEVATIONS ABOVE 7,000 PICKING UP SOME ACCUMULATING SNOWS OF 1 TO 3 INCHES. TUESDAY NIGHT IT WILL CLEAR OUT WITH LIGHT WINDS SO TEMPERATURES ARE EXPECTED TO PLUMMET INTO THE 20'S AND 30'S IN MOST VALLEY LOCATIONS. WEDNESDAY EXPECTED MODERATING TEMPERATURES...BUT STILL BELOW NORMAL WITH SUNNY SKIES...EXCEPT FOR A FEW CLOUDS OVER NORTHERN NEVADA DURING THE AFTERNOON HOURS. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. QUIET WEATHER RETURNS FOR THE BEGINNING OF THE LONG TERM. NEAR ZONAL FLOW WEDNESDAY NIGHT BACKS TO SW ONCE AGAIN ON THURSDAY...IN RESPONSE TO THE NEXT STRONG PACIFIC UPPER LOW APPROACHING THE PAC NW. MUCH WARMER THURSDAY WITH THE SW FLOW AND INCREASING THICKNESSES...BACK TO THE UPPER 70S AND LOWER 80S. 12Z GFS/ECMWF IN GOOD AGREEMENT FORECASTING THE NEXT COLD TROUGH TO ENVELOPE THE PAC NW ON FRIDAY...WITH INCREASING W/SW FLOW AT ITS BASE ACROSS NEVADA. 700 MB WINDS INCREASE TO NEAR 30 KTS FRIDAY WITH PREFRONTAL EFFECTS ADDING AN ADDITIONAL SEVERAL DEGREES OF WARMING ACROSS EASTERN AND CENTRAL NEVADA. MINOR TIMING DIFFERENCES ASIDE...MEDIUM RANGE MODELS AGREE THE NEXT COLD FRONTAL PASSAGE WILL OCCUR DURING THE SATURDAY TIME FRAME. THIS SYSTEM WILL BE MUCH WEAKER THAN ITS PREDECESSOR EARLIER IN THE WEEK. NONETHELESS...SIGNIFICANT COOLING WILL OCCUR BEHIND THE FRONT WITH NORTHERN NEVADA FALLING BACK TO THE 50S AND 60S SATURDAY AFTERNOON. INCLUDED A MENTION OF ISOLATED THUNDER ALONG THE FRONT...MAINLY FROM THE CENTRAL NEVADA CONVERGENCE ZONE TO NE NEVADA. WITH THIS PASSING TROUGH ASSUMING A MORE POSITIVE TILT...EXPECT SHOWER/THUNDERSTORM COVERAGE TO BE LIMITED. MORE FREEZING TEMPERATURES POSSIBLE BEHIND THE TROUGH AXIS ACROSS NORTHERN NEVADA NEXT SUNDAY MORNING. BT && .AVIATION...SIGNIFICANT HIGH WIND EVENT UNFOLDING THIS AFTERNOON AND THIS EVENING...WITH THE STRONGEST WINDS EXPECTED BETWEEN 21-04Z. SW WINDS WILL CONTINUE TO INCREASE AHEAD OF AN INTENSE COLD FRONT ENTERING WESTERN NEVADA. WIND GUSTS OF 45-50 KTS ARE EXPECTED... SIGNIFICANTLY IMPACTING AVIATION OPERATIONS AT ALL TAF SITES. AREAS OF BLDU AND LIMITED VIS EXPECTED...INCLUDED VIS DROPPING TO MVFR IN THE 00Z TAFS. -TSRA EXPECTED ALONG COLD FRONT FROM NEAR WILDHORSE TO NEAR AUSTIN 21-03Z. WILL INCLUDE AT LEAST VCTS/CB FOR KWMC/KEKO INTO THIS EVENING. THIS EVENING AND TONIGHT...-SHRA WILL OVERSPREAD NORTHERN NEVADA BEHIND THE COLD FRONTAL PASSAGE. EXPECT -SHRA AT KWMC BY 03Z TUE...KEKO BY 06Z TUE...KELY BY 12Z TUE. EXPECT CIGS TO DROP TO MVFR IN THE HEAVIEST PRECIPITATION 00-18Z TUE WITH SNOW POSSIBLY MIXED WITH THE RAIN AT TIMES. BT && .FIRE WEATHER...REST OF THIS AFTERNOON AND INTO THE OVERNIGHT HOURS WILL FEATURE VERY GUSTY WINDS...LOW HUMIDITY...AND LIGHTNING WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS IN NORTHERN NEVADA. WINDS AND LOW HUMIDITY ARE EXPECTED TO CONTINUE INTO THE EARLY MORNING HOURS IN EASTERN NEVADA. AS A COLD FRONT MOVES THROUGH THE REGION TONIGHT EXPECT INCREASING HUMIDITY AND DECREASING WINDS BEHIND THE COLD FRONT. ON WEDNESDAY RAINSHOWERS AND INCREASING HUMIDITY WITH WIND GUSTS TO NEAR 30 MPH IN CENTRAL NEVADA...SO DO NOT EXPECT CRITICAL FIRE WEATHER CRITERIA TO BE MET. WEDNESDAY THROUGH FRIDAY EXPECT LIGHT WINDS WITH HUMIDITY BELOW 15 PERCENT MAINLY IN CENTRAL NEVADA. && .LKN WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...SOUTH CENTRAL ELKO COUNTY... SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. RED FLAG WARNING UNTIL 5 AM PDT TUESDAY FOR NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY... SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR HUMBOLDT COUNTY... NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY... RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY... SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR HUMBOLDT COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... SOUTHWESTERN ELKO COUNTY. && 90/99/99/96
Hazardous weather outlook, Jun 4, 3:12 PM PDT, 31 minutes before
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
In the hours before
Special weather statement, Jun 4, 3:15 PM PDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
315 PM PDT MON JUN 4 2012
NVZ030-031-036-042300-
HUMBOLDT COUNTY NV-NORTHERN ELKO COUNTY NV-NORTHERN LANDER COUNTY AND
NORTHERN EUREKA COUNTY NV-
315 PM PDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER...EXTREME
NORTHWESTERN ELKO AND HUMBOLDT COUNTIES UNTIL 400 PM PDT...
AT 310 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS ACROSS AND NEAR HUMBOLDT
COUNTY...MOVING NORTH AT 35 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL REDUCE
VISIBILITY.
* LOCATIONS IMPACTED INCLUDE...
WINNEMUCCA...
PARADISE VALLEY...
DENIO...
RURAL SOUTHERN HUMBOLDT COUNTY...
RURAL CENTRAL HUMBOLDT COUNTY...
RURAL NORTHWESTERN ELKO COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4202 11807 4199 11701 4064 11703 4070 11765
4085 11766 4085 11878 4095 11881 4095 11932
4123 11935 4129 11931 4199 11934
TIME...MOT...LOC 2213Z 182DEG 31KT 4080 11817
TURNERThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:39 AM PDT | Freeze Watch | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 24 hr |
| Jun 4, 3:15 PM PDT | Special Weather Statement | LKN | Humboldt | 45 min |
| Jun 4, 4:14 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 29 min |
| Jun 4, 4:42 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 33 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.